MAUDE Adverse Event Report: ETHICON INC. STRATAFIX; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STRATAFIX; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B450
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 6/15/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested; the following was obtained: - when was the needle detached/pulled off from the suture (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify - surgeon informed me when reporting the complaint that the needles pulled off after several passes while closing the vaginal cuff, he was pulling on the needle with his robotic needle driver to cinch down the suture passes.He is extremely experienced with the robot and lack of haptic feedback, and has used sfx for quite a while without ever experiencing such an issue on multiple strands if available please provide lot number of the products involved - unfortunately the staff discarded the sutures, packaging and box as it had been emptied.I inquired during time of complaint but nursing staff informed me that there was no way to know which lot.I insisted going forward to document lot# as it¿s imperative for accurate analysis please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep) - these answers were all related to me by the surgeon, dr d (please refer to the attached email) im, his pa, kc (please refer to the attached email), and nursing staff during time of complaint last week.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.The single complaint was reported with multiple events.
 
Event or Problem Description
It was reported that a patient underwent a robotic hysterectomy on (b)(6) 2026 and barbed suture was used.It was reported that on (b)(6) 2026 multiple strands of barbed spiral needles separated at the swage during two different robotic hysterectomies with surgeon.A total of 7 suture strands, 3 during one procedure, 4 during another, had the needles easily pop-off.The procedures were completed successfully using additional barbed sutures and there was no adverse patient impact.Staff did not retain any of the broken sutures or needles, nor did they document the lot.No delay or patient harm was reported.Additional information was requested.

Brand Name
STRATAFIX
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25502613
Report Number2210968-2026-06331
Device Sequence Number10491997
Product Code NEW
UDI-Device Identifier10705031236219
UDI-Public10705031236219
Combination Product (Y/N)Y
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K182873
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP1B450
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2026
Initial Report FDA Received Date06/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown